[Skip to Content]
[Skip to Content Landing]
Article
August 21, 1954

LUPUS ERYTHEMATOSUS-LIKE SYNDROME COMPLICATING HYDRALAZINE (APRESOLINE) THERAPY

Author Affiliations

Philadelphia

From the Medical Division, Pennsylvania Hospital.

JAMA. 1954;155(17):1491-1492. doi:10.1001/jama.1954.73690350001010
Abstract

Prolonged therapy with large doses of hydralazine (Apresoline) has been reported to produce a syndrome resembling several forms of the collagen diseases.1 This syndrome progresses from mild arthralgia to a clinical picture of rheumatoid arthritis and finally simulates disseminated lupus erythematosus. Coexistent with the clinical picture, many nonspecific laboratory tests have been altered in the direction usually associated with these diseases. The most specific finding reported has been the appearance of L. E. cells in the peripheral blood. This report deals with a patient who showed not only the clinical picture but a pathological tissue change associated with rheumatoid arthritis and active destruction of collagenous tissue resembling lupus erythematosus.

REPORT OF CASE  A 48-year-old Negress was referred to the Hypertension Clinic because of progression of hypertension that had been present for at least six years. The only symptom experienced was occasional headaches on arising in the morning. The medical

First Page Preview View Large
First page PDF preview
First page PDF preview
×